MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID FINAL-TIGHTENING SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX-HYBRID FINAL-TIGHTENING SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48510810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that a reflex-hybrid screwdriver and reflex-hybrid final tightening screwdriver broke during surgery.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This report captures the reflex-hybrid final tightening screwdriver.
 
Additional Manufacturer Narrative
Device discarded by user.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Device history records could not be reviewed without either the device or a valid lot number.Complaint history was reviewed and no adverse trend for the reported catalogue number were identified.Per correspondence with field representative; the device broke during screw insertion, excess force was not applied, the angle was not difficult, broken fragments could not be retrieved from patient's cavity, and the bone quality of patient was normal.From the instructions for use: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.A root cause cannot be established.If additional information is received or the device is returned for evaluation, the investigation will be reopened and updated.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID FINAL-TIGHTENING SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14570135
Report Number0009617544-2022-00060
Device Sequence Number12150188
Product Code LXH
UDI-Device Identifier07613327270921
UDI-Public07613327270921
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48510810
Device Catalogue Number48510810
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown